Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 246, NWS Nashville, TN

June 30, 2009Macon County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2009, 9:35 PM CDT for Macon County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2009, 9:35 PM CDT (02:35 UTC)
Expired
Jun 30, 2009, 10:00 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Macon County, TN

The radar

The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2566 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:46 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 30, 6:46 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT TUE JUN 30 2009

.MESOSCALE UPDATE...ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS
AFTERNOON ALONG A COLD FRONT, OVER SOUTHWESTERN KENTUCKY AND
SOUTHEASTERN MISSOURI. THESE STORMS HAVE DEVELOPED IN AN UNSTABLE,
BUT SOMEWHAT MOISTURE-STARVED ENVIRONMENT. HENCE, THE COVER IS
VERY ISOLATED.

EXPECT STORMS TO WEAKEN CONSIDERABLY AFTER SUNSET. HOWEVER, A FEW
ISOLATED SHOWERS OR STORMS MAY HOLD TOGETHER LONG ENOUGH TO REACH
OUR NORTHWESTERN COUNTIES DURING THE EARLY EVENING HOURS. THE
STORMS CURRENTLY NEAR PADUCAH, KENTUCKY COULD REACH NORTHWESTERN
STEWART COUNTY BETWEEN 800 PM AND 900 PM, AS THEY CONTINUE
SOUTHEASTWARD AT 20 MPH.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 30, 5:16 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT TUE JUN 30 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
516 AM CDT TUE JUN 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:33 PM CDTSevere Thunderstorm WarningOHXClay27 min
Jun 30, 10:02 PM CDTSevere Thunderstorm WarningOHXClay28 min
Jun 30, 10:19 PM CDTSevere Thunderstorm WarningOHXOverton, Pickett26 min
Jun 30, 10:47 PM CDTTornado WarningOHXFentress, Overton28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.